Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 69, NWS Northern Indiana

June 12, 2001Paulding County, Putnam County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 12, 2001, 3:14 AM EDT for Paulding County, Putnam County, Ohio. It was in force for 76 min. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 3:14 AM EDT (07:14 UTC)
Expired
Jun 12, 2001, 4:30 AM EDT
In force
76 min
Issued by
NWS Northern Indiana
Area
Whole counties

Counties Paulding County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:30 AM EDTThunderstorm WindPayne, OHTree down
Jun 12, 3:35 AM EDTThunderstorm WindPayne, OHTree down.
Jun 12, 4:10 AM EDTThunderstorm WindBelmore, OHTrees down on power lines.
Jun 12, 4:10 AM EDTThunderstorm WindLeipsic, OHTrees and power lines down.
Jun 12, 4:20 AM EDTThunderstorm WindPandora, OHTree down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 120716
SVRFWA
OHC039-051-069-125-137-171-120830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 AM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEFIANCE COUNTY IN OHIO
  FULTON COUNTY IN OHIO
  HENRY COUNTY IN OHIO
  PAULDING COUNTY IN OHIO
  PUTNAM COUNTY IN OHIO
  WILLIAMS COUNTY IN OHIO

* UNTIL 430 AM EDT

* AT 314 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORMS FROM MONTPELIER TO FORT             
  WAYNE...MOVING SOUTHEAST 35 MPH. 

* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE                  
  THUNDERSTORMS...  
  BRYAN 
  STRYKER
  WAUSEON
  SWANTON
  DEFIANCE
  NAPOLEON
  PAULDING
  OTTAWA

SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE
STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL.

WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS LINE OF SEVERE 
STORMS! SEEK SHELTER IMMEDIATELY!

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAPST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 AM EDT, 14 minutes earlier.

Area forecast discussion, Jun 12, 3:00 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 AM EST TUE JUN 12 2001

KIWX RADAR SHOWING LINE OF SEVERE TSRA MOVING ACROSS CWA ATTM.
LATEST MCD INDICATED NO ADDL WATCH TO FOLLOW BUT WILL CONTINUE TO
MONITOR LATEST TRENDS TO DETERMINE FINAL ZONE BREAKOUT. KMKX RADAR
SHOWS ADDL STORMS CONTINUE TO FIRE IN WI. IF THESE TAKE SIMILAR
TURN SOUTH MAY END UP WITH SH/TSRA WELL INTO THE MORNING HOURS
MAKING TIMING PRECIP FOR FIRST PERIOD A BIT TRICKY. FOR NOW PLAN TO
GO WITH LIKELY/OCCASIONAL WORDING FOR EARLY TO MID MORNING THEN
PARTLY CLOUDY. FCST REMAINDER OF SHORT TERM ON TRACK AS RIDGING
BUILDS INTO THE REGION. MAY TAKE A WHILE FOR TEMPS TO RECOVER FROM
MORNpING CONVECTION SO WILL OPEN UP RANGE AOB GUIDANCE FOR TODAY.

.IWX...NONE.

JAL

In the hours before

Local storm report, Jun 12, 1:36 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1236 AM EST TUE JUN 12 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 AM    MICHIGAN CITY             IN   60 MPH TSTM GUST
06/12/01   LAPORTE                        TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.
Local storm report, Jun 12, 1:55 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EST TUE JUN 12 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1227 AM    3 S SAWYER                MI   WIND DAMAGE
06/12/01   BERRIEN                        TREES DOWN BETWEEN
                                          SAWYER AND THREE OAKS.
                                          REPORTED BY PUBLIC.
Local storm report, Jun 12, 2:42 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EST TUE JUN 12 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION...;.

0130 AM    4 NNE NORTH WEBSTER       IN   60 MPH TSTM GUST
06/12/01   KOSCIUSKO                      REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.
Local storm report, Jun 12, 2:48 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 AM EST TUE JUN 12 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0117 AM    SHERWOOD                  MI   WIND DAMAGE
06/12/01   BRANCH                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:14 AM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams76 min
Jun 12, 3:31 AM EDTSevere Thunderstorm WarningIWXAllen, Van Wert89 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.